Unfortunately, because these meds don't cause seizures, etc, the Dr can abruptly stop them for any reason.
Since he did, I would call the Dr and ask for Clonidine. It's a BP med that really helps acute withdrawl symptoms.
How long has your son been without meds?
The acute symptoms, muscle ache, stomach issues, cold/hot spells, sweating, usually last 4-5 days.
Hydration is a must. Look below for The Thomas recipie. These things can help his symptoms a lot.
Tell us more.. How long he was taking, and was it daily? He can get through this at home, if no underlying medical issues.
He will not have much energy. Forcing small walks will help. He's very lucky to have you.
I have all the above that he does, and quit 7 weeks ago, because I too felt I was taking to much medicine. The back isn't healed though, so alernative treatments need to be looked into for him, when he's past acute detox. Many members report less pain after a few months than when they were on the medicine actually.
There are many mental aspects too, even if the medicine was obtained legally for a legit reason. It would be great if you could get him on here, to read posts from members who have stopped and feel so much better, because at the beginning, you feel it won't get better.
Post anymore questions here, many members will help you/him through this.
Hello and welcome. First, and most importantly, opiate withdrawal isn't fatal. It's not easy to get through though, especially with your description of how much he was prescribed. Sounds like he's in full WD. That goes on for a few days and then starts to subside. I'm amazed his doctor didn't offer any detox instructions or clonidine for him. When a doctor decides to not issue pain meds, not much recourse is available that I've ever heard of. How old is your son?
If you can't get him into detox, Barb mentioned the Thomas Recipe listed on the lower right side of the page. Get those items, they will help him. He should expect very little sleep for awhile so he should sleep when ever he can. Many hot baths with epsome salts work wonders. They were the best treatment for my sore muscles. More people will add more info for him I'm sure.
As Barb mentioned we strongly suggest that you show him this site. Ask him to post his progress and get with us so he can take part in his own recovery. Much better than him suffering alone with his symptoms. All of us on here have been thru WD of some sort. We'd love to help him first-hand, and converse with him, sharing our experiences strengths and hopes.
Withdrawing from DILAUDID alone is awful. After a myear, I'm sure he's miserable. One of you need to call the doctor back and get some meds to taper him with. It doesn't have to be a punishment! He can be comfortably weaned.
Try calling and let us know how you are.